Rise in suspected opioid poisonings in Halton Hills, police say

By

Published May 26, 2024 at 2:21 pm

Rise in suspected opioid poisonings in Halton, police say

Halton Regional Police are urging the public to stay alert following two suspected opioid poisoning incidents in Halton Hills, which left three people dead.

Since Friday, May 24, (2024) three people—two men and a woman—have died from the suspected inhalation of an unidentified substance, police say.

The Office of the Coroner and the 1 District Criminal Investigations Bureau are investigating these deaths.

In the meantime, Halton Police have provided these tips to identify a drug poisoning, which is considered a medical emergency:

  • Watch for difficulty walking, talking, or staying awake.
  • Look for blue lips or nails, very small pupils, cold and clammy skin, dizziness, confusion, extreme drowsiness, choking or gurgling sounds, slow or weak breathing, or an inability to wake up.

For safer use, they recommend:

  • Never using drugs alone.
  • Always carry Naloxone to reverse opioid overdoses temporarily. Naloxone is available for free at various locations, including Halton Region Harm Reduction Services, Halton Region Sexual Health clinics, Central Lock-Up, and most pharmacies.

Police also warn about the unpredictability of street drug quality and contamination, urging individuals to test a small sample first.

In case of an emergency, individuals are asked to call 9-1-1.

Halton Regional Police officers and first responders carry Naloxone and are prepared to assist. In addition, the Good Samaritan Drug Overdose Act provides legal protections for those seeking emergency help during a drug poisoning.

Anyone with information about these incidents is asked to contact the 1 District Criminal Investigations Bureau at 905-825-4777 ext. 2416.

INhalton's Editorial Standards and Policies advertising